Your experiences and advice on different types of contraceptives?

Discussion in 'Waiting To Try' started by Court28, Nov 14, 2011.

  1. Court28

    Court28 Well-Known Member

    Joined:
    Apr 18, 2011
    Messages:
    841
    Likes Received:
    0
    Hi, I know this thread will be hard to properly answer considering we all live all over the world (Me being from New Zealand) and will have access to different kinds of contraceptives, but I was wondering what your experiences are of different methods eg. the pill, only condoms, implant, iud etc

    I have been on the combined pill for 4 and a bit years now and am starting to get weird periods and CM again(had massive problem with this on first 'brand' of pills I used for three years so changed to this one start of year). I really like the pill as i can plan out holidays or when i get my period or not, and i have never once missed a pill in 4 years so that aspect is ok, but am starting to wonder if i should change my method of contraception, like give my body a break from my pill? :shrug:
    Im WTT for another 3 years.

    So pretty much just wanting to know what contraceptives you've taken/used and how you felt about them and your experiences etc and advice before i make a decision to change, and if I should change?
    Thanks in advance :flower:
     
  2. bornthiswayxo

    bornthiswayxo Well-Known Member

    Joined:
    Apr 20, 2011
    Messages:
    1,750
    Likes Received:
    0
    I'm currently on Depo Provera, and recieving my next one tommorow. I don't mind it - it's the easiest one I've been on - I'm just concerned on it wearing off once I finish with it and how long it'll take.
    I hated the implant so much, it made me feel awful and I CONSTANTLY bled, depo does that sometimes but not so frequently and heavily! Hated that, but everyone has different reactions to any contraceptive method - as I'm sure we all know, :)
     
  3. Joey_Poo

    Joey_Poo Guest

    Im on mycrogynon30(or however its spelt!) only for a year and half and it was going great until the last 3 monthish everytime iv taken it its making me feel sick and im getting bad mood swings if im like 10minutes late taking it :/
     
  4. bornthiswayxo

    bornthiswayxo Well-Known Member

    Joined:
    Apr 20, 2011
    Messages:
    1,750
    Likes Received:
    0
    Perhaps you should consider a Longer term method for now, maybe one you can reverse like an implant/IUS/IUD.
     
  5. Tinks86

    Tinks86 Pregnant - 1st Trimester

    Joined:
    Jun 30, 2011
    Messages:
    459
    Likes Received:
    0
    I was not good at all on the Implant - as mentioned above I bled for 3 months and had terrible migraines - I then went onto Evra the patch no problems but I do alot of swimming and it would loose a bit of it's stick - I'm now on Cerazette bcp and have been fine - no headaches and no bleeding!!

    Hope you find the right one for you x
     
  6. lilyanne

    lilyanne Mom & Pregnant with #2

    Joined:
    Nov 10, 2010
    Messages:
    1,503
    Likes Received:
    0
    I've tried a lot over the years :)
    Depo shot - it actually made my hair fall out which was a definite con and it can sometimes impair your fertility for years afterward so probably not a good option if you want to conceive in the next few years
    The patch - mine was always falling off
    The ring - it seemed to come out sometimes when I went to the bathroom and I felt like I was always trying to put it up higher
    The minipill- made me bleed for 6 weeks straight so I stopped
    Condoms- less mess but also a slight mood killer
    The pill - This has been my favorite option after exploring a lot of them. I also conceived within a month after coming off it. I wish I could be on it now but you can't take it while breastfeeding :(
     
  7. Sam 121

    Sam 121 WTT for #1

    Joined:
    Oct 19, 2010
    Messages:
    139
    Likes Received:
    2
    Hi, I've been on the Depo Injection before for a few years - that made me put on a lot of weight when I initially had it!- Think my body was adjusting. I didn't get any periods with them.

    However, after a while I didn't like getting no period at all, so I went onto the Evra patch which I have stayed on for about 9 years. No problems with it. Sometimes the edges unstick a bit and the patch can cause a bit of skin irritation but apart from that no other problems. I find it quite easy remembering to change it aswell.
     
  8. I Love Lucy

    I Love Lucy DS and DD

    Joined:
    Jun 28, 2011
    Messages:
    7,588
    Likes Received:
    0
    I don't have a problem with condoms, honestly it didn't feel bad for me but it's not as enjoyable for OH and when we did use condoms we would go through them quite quickly... :blush:

    So we would then use the pull out method. I think we used that a good 2 years and never had any accidents.

    But since my periods are so unbearable I went and got on the pill. The first one I tried was BeYaz. My cramps and AF in general were so much better. However, I started breaking out with these cystic pimples. They were so painful that moving facial muscles would hurt. I stopped taking that pill after 3 months since any side effects should have been gone according to my doctor.

    She then switched me to Ortho Tri-Cyclen Lo, the periods were better on this one but I would get terrible headaches and feel so depressed. Though these are side effects of the pill. Eventually they went away but the last cycle these same symptoms returned so I'm once again going to the doctor to get another pill.

    Overall, the pill has been better for me then the pull out method. But trying to find the right pill for my body has been challenging.
     
  9. Court28

    Court28 Well-Known Member

    Joined:
    Apr 18, 2011
    Messages:
    841
    Likes Received:
    0
    Thanks everyone for your feedback!
    It seems as though the pill is looking the best for me, but maybe it may mean having to try yet another type :/ (there are only so many government subsidised ones :haha: )
     
  10. Mom2mmcjg

    Mom2mmcjg Mother of 5 boys 3 losses

    Joined:
    Sep 20, 2011
    Messages:
    1,678
    Likes Received:
    0
    I've been on depo provera in the past. However since that time I've read too many studies and talked to too many doctors who confirm that using any form of birth control with synthetic hormones (like the shot, the pill, the implant) has very severe long-term side effects. It increases your chances of getting cancer by 1000%, among other things. So since we don't like condoms we use the "pull out" method.
     
  11. everdreaming

    everdreaming Guest

    I've tried a few different pills and haven't had much luck.

    Microgynon30 gave me constant nausea and vomiting and made me really depressed.

    Qlaira made me bleed constantly for a month.

    Those are the only two I remember :dohh: So I was starting to use NFP/FAM with my ex and now I'll stick to condoms.

    Although synthetic hormones can increase your risk of certain cancers such as cervical it can decrease your risk of ovarian cancer and a few others. It's a very difficult decision to make, and worth talking through with your Dr if you have any concerns :flower:
     
  12. Pandora11

    Pandora11 Guest

    i'm using cerazette, I started taking it 5 or so years ago and came off last year to ttc and i just started back on it. This time around i've had different symtoms than the first time is that weird?

    Also, i don't know if i was just being naive, but i knew there was a risk of eptopic pregnacy on this pill, i thought it meant be aware that it could still happen etc but i didn't realise until my new doctor explained, that it's more like a cause than a risk in a way.

    He said that this pill stops ovulation and it makes your body produce cm that slows the sperm down so it dies before it gets very far... he said that the pill doesn't stop everybody from ovulating, so if you were one of those unlucky people who still ovulated and relied only on the pill for protection, there's still a chance of being that poor woman who has to go through the trauma of an eptopic pregnacy.

    I know like with everything it's just a risk, but it's made me paranoid, someone has to be the statistic.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice